Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 208, NWS Austin/San Antonio, TX

May 26, 2007Frio County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 26, 2007, 8:00 PM CDT for Frio County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2007, 8:00 PM CDT (01:00 UTC)
Expired
May 26, 2007, 8:30 PM CDT
In force
30 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Frio County, TX

The radar

The Austin/San Antonio radar (KEWX), 123 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 270100
SVREWX
TXC163-270130-
/O.NEW.KEWX.SV.W.0208.070527T0100Z-070527T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
800 PM CDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 830 PM CDT

* AT 800 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR BIG FOOT...OR ABOUT 10 MILES
  SOUTH OF DEVINE...AND MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG FOOT BY 825 PM CDT...

LAT...LON 2890 9903 2885 9882 2908 9882 2907 9915

$$
2 follow-up statements
000 
WWUS54 KEWX 270117
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
817 PM CDT SAT MAY 26 2007

TXC163-270130-
/O.CON.KEWX.SV.W.0208.000000T0000Z-070527T0130Z/
FRIO TX-
817 PM CDT SAT MAY 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR FRIO COUNTY...

AT 818 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST
OF BIG FOOT...OR ABOUT 12 MILES NORTHWEST OF CHARLOTTE...MOVING EAST
AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL FRIO COUNTY AT 830 PM CDT

LAT...LON 2890 9903 2885 9882 2908 9882 2907 9915

$$
000 
WWUS54 KEWX 270130
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT SAT MAY 26 2007

TXC163-270139-
/O.EXP.KEWX.SV.W.0208.000000T0000Z-070527T0130Z/
FRIO TX-
829 PM CDT SAT MAY 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR FRIO COUNTY EXPIRES AT 830 PM
CDT...

THE SEVERE THUNDERSTORM FOR FRIO COUNTY WAS ALLOWED TO EXPIRE AS THE 
STORM HAS WEAKENED. HOWEVER THIS STORM WILL CONTINUE TO PRODUCE 
HEAVY RAINS OF ONE TO TWO INCHES AS IT MOVES EAST INTO ATASCOSA 
COUNTY.  

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:06 PM CDT, 54 minutes earlier.

Area forecast discussion, May 26, 7:06 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
706 PM CDT SAT MAY 26 2007

.AVIATION...
A MOIST UNSTABLE AIRMASS AND AN UPPER LEVEL TROUGH OF LOW PRESSURE
OVER TX WILL KEEP ISOLD TO SCT SHRA/TSRA ACROSS THE AREA FOR THE
NEXT 24 HOURS. VFR CONDITIONS WILL GRADUALLY BECOME MVFR CIGS AND
VSBYS AFTER 03Z WITH AREAS OF IFR CIGS BETWEEN 08Z AND 14Z.

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SAT MAY 26 2007/

DISCUSSION...
CURRENT MESO-SCALE CONVECTIVE VORTEX IS SPAWNING NEW SLOW MOVING
SHOWERS AND THUNDERSTORMS ACROSS THE AREA. AM EXPECTING LARGE
CLUSTERS OF THUNDERSTORMS TO DEVELOP AND PERSIST THROUGH THE
NIGHT WHILE SHIFTING NORTHEAST ACROSS THE REGION. HAVE EXTENDED
THE FLASH FLOOD WATCH BEYOND 7 AM FOR THE EASTERN HALF OF THE CWA
- LLANO TO KENDALL TO ATASCOSA COUNTIES AND EASTWARD. WILL LET
THE EVENING SHIFT DECIDE IF FLASH FLOOD WATCH SHUD REMAIN FOR
WESTERN COUNTIES BEYOND 7 AM SUNDAY BASED ON DEVELOPMENTS TONIGHT.
THESE MESO-SCALE CONVECTIVE VORTICES WILL CONTINUE TO DEVELOP DAY
AFTER DAY BUT PLACEMENT IS DIFFICULT. ALSO OUTFLOW BOUNDARY
LOCATIONS HARD TO PROG. BUT ANYWAY ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS WITH HIGH RAINFALL WILL CONTINUE ON AND OFF
THROUGH MONDAY. THE MID AND UPPER FLOW SHIFTS TO A NORTHWEST AND
NORTH DIRECTION, LIMITING THE ATMOSPHERIC MOISTURE FOR SHOWER
PRODUCTION. HOWEVER, THE DRY LINE WILL BECOME A PLAYER IN
AFTERNOON SHOWER DEVELOPMENT WITH A FEW CELLS MOVING INTO THE
EDWARDS PLATEAU AND WESTERN HILL COUNTRY. DAYTIME TEMPS WILL
RETURN TO NORMAL LEVELS TUESDAY AND WEDNESDAY. BY WEEKS END, THE
DRY FLOW ALOFT WILL CONTINUE WITH MAX TEMPS AT OR ABOVE NORMAL.
ANOTHER COLD FRONT IS PROGGED TO MOVE INTO TEXAS, BUT DONT SEE IT
AFFECTING TEMPS DUE TO ITS SHALLOWNESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              67  81  66  82  67 /  50  60  40  40  40
AUSTIN BERGSTROM INTL AIRPORT  66  82  64  82  67 /  50  60  40  40  40
DEL RIO INTL AIRPORT           67  85  69  88  70 /  50  40  40  20  20
SAN ANTONIO INTL AIRPORT       67  82  67  84  68 /  50  60  40  40  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...
KARNES...KENDALL...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON...
WILSON.

FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES:
BANDERA...DIMMIT...EDWARDS...FRIO...KERR...KINNEY...MAVERICK...
MEDINA...REAL...UVALDE...VAL VERDE...ZAVALA.

&&

02/01
Hazardous weather outlook, May 26, 11:28 AM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1128 AM CDT SAT MAY 26 2007

TXZ171>173-183>194-202>209-217>225-228-271200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1128 AM CDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINS...CAN BE
EXPECTED. DUE TO SATURATED SOILS FROM RECENT RAINS...RUN OFF WILL
BE RAPID LEADING TO FLASH FLOODING. GUSTY WINDS ARE ALSO POSSIBLE
NEAR STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLASH FLOOD WATCH CONTINUES THROUGH SUNDAY MORNING. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY
RAINS...CAN BE EXPECTED. DUE TO SATURATED SOILS FROM RECENT
RAINS...RUN OFF WILL BE RAPID LEADING TO FLASH FLOODING. GUSTY
WINDS ARE ALSO POSSIBLE NEAR STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:13 AM CDTFlash Flood WarningEWXBandera, Bexar, Medina3 hr
May 27, 3:23 AM CDTSevere Thunderstorm WarningEWXMedina37 min
May 27, 5:40 AM CDTFlash Flood WarningEWXBurnet3 hr
May 27, 7:48 AM CDTFlash Flood WarningEWXBastrop, Fayette, Lee3 hr
May 27, 8:52 AM CDTFlash Flood WarningEWXLavaca3 hr
May 27, 11:25 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 23 more13 hr
May 27, 2:06 PM CDTFlash Flood WarningEWXKarnes3 hr
May 27, 2:32 PM CDTFlash Flood WarningEWXAtascosa3 hr
May 27, 3:26 PM CDTFlash Flood WarningEWXComal, Hays3 hr
May 27, 5:07 PM CDTFlash Flood WarningEWXKendall3 hr
May 27, 6:40 PM CDTFlash Flood WarningEWXBandera, Gillespie, Kerr3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.